Ask a doctor

Should I Proceed with my 3rd IPL Treatment Even Though my Results Are Very Poor So Far? (photo)

I had 2 IPL treatments (Triniti series). I had sun spots I wanted to get rid of & was told Triniti would be a good fit for my age (40) . It would (1) correct color (2)Refirme& (3) Matrix -improve wrinkles and skin texture. After the first treatment I felt like I was burned (pic attached). 5 weeks later I went back and was told the discoloration could be corrected with another treatment. The nurse also felt my mouth burns= bad reaction to Topicane. 2nd time was worse but Dr. says normal?!

Doctor Answers (3)

Series of treatments

+3

First, I know what the Triniti series is, but because of your question I'm unsure if you just did the IPL (FotoFacial) that day, or all three of the treatments together? I have to say that I have concerns, and the results after the 2nd one actually appear to be burns, not just coffee grounds. Coffee grounds should be expected from IPL, which is the pigment rising to the surface and then sluffing off. It looks like of gross and sticky, but it's actually pigment rising out of the skin, which is a good thing. After the first treatment you appear to have some of that going on, but also some burns at the lower portions of your mouth. If you were allergic to the topical applied before the treatment, that redness should have subsided within a few days - it shouldn't be in the pictures 4 weeks later, so I think those are actually burns, not problems with the topical lidocaine. Additionally, people who are allergic to the topicals have redness over the whole face, not just one area. After the 2nd treatment - those are actually burns, and hopefully they are just superficial burns and resolve on their own. But because I'm unsure which treatments were done - just IPL or IPL and ReFirm and Matrix, it's hard to say which of those burned you. I really don't like what I'm seeing in these pictures and after having Syneron machines for over 10 years and having my staff do well over 100,000 IPLS and Triniti procedures, I can tell you this: I don't like what I see and do not think it's good. I've had nothing like it in my office and would describe none of what I see here as "normal" or "to be expected".

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

High intensity IPL treatment

+2

I would hold of on the 3rd treatment until you discuss your results with the physician over seeing your treatments. It seems that the energy during your treatments is higher then needs to be for your skin type. Avoid exposure to the sun in the mean time until you heal from the scabs. If you do not feel comfortable seek another physician to evaluate your condition.

 

Best of luck! 

Web reference: http://www.talroudnerplasticsurgery.com

Coral Gables Plastic Surgeon
5.0 out of 5 stars 75 reviews

IPL... poor results.

+2

I would recommend you getting on a topical regimen like Hydroquinone 4%, at least, nightly.  Please be very careful of sun exposure and wear sunscreen (at least spf30 daily).  Wait another 8 weeks before going back to another treatment.  Kojic acid during the daytime (before your sunscreen application) can also aid in the lightening of the brown discolorations on your skin.  I would also recommend whomever is treating you to decrease the settings.  It looks like they are going too agressive with your skin. 

Good luck.

Dr. Grant Stevens     

Web reference: http://marinaplasticsurgery.com/

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.